For anyone interested in tracking our progress online during the race tomorrow, you can visit IronmanLive at
There’s a search bar on the top right that allows you to enter a race bib number, or a last name.
Other tracking options:
Text and Email Message Updates·
Go to http://184.108.40.206/sms/ironman/signup.php·
Enter info and select athlete to tracko
You may select multiple athletes Facebook Updates·
Must have a Facebook account·
Go to http://apps.facebook.com/ironmanalerts/·
Must accept Facebook to post to your wall·
IronDad (Steve Kwiatkowski) #2785 Male 55 – 59
IronDaughter (Lisa Kwiatkowski) #156 Female 25 – 29
The search appears to be live, but the data isn’t – so keep checking back.. it should all be running tomorrow morning.
Goal Times (approximate!) Central Time Zone
- Of course ‘stuff’ happens during a long Ironman day, so these ‘goals’ are the ‘clean’ goals, if all goes well, and any stops/slow-downs are minor
- an example of a ‘bigger’ issue is when IronDad’s wetsuit zipper split open in the first few 100 yards of the swim last year…turned a 1:40:00 goal swim into 2:03:00…ouch
- so it’s rational to add on a few minutes to stop and say hello to friends that are standing there on a long day cheering us on…maybe stop at a hydration station to get something extra to drink…maybe a bathroom break…maybe to stretch out a bit…it all costs time…so if it’s all ‘little’ stuff, maybe another 10-20 minutes in there somewhere…a bit less if we’re tight about it
Swim – 90 minutes (by 08:30 local time)
– 2009 time was 1:28, and while I will probably be more comfortable during my swim.. I don’t think I’ll be much faster. Focus is on consistency, and getting into a nice, comfortable rhythm.
T1 – 10 to 15 minutes (8:40 – 8:45 local time)
– I shouldn’t need 15 minutes, but I’ll be doing a full costume change so you never know.
Bike – 7hrs – 7:30 (by 3:40 – 4:15 local time)
– Around 7:15 in 2009; like the swim I will be focused on consistency and finding a nice rhythm. My ‘average’ training pace was around 25km/hr with all factored in.. this course is pretty fast however so I hope to be closer to 27/28km/hr but then I have to factor in ‘stop’ time to re-fill water bottles etc..which I hope to reduce from 2009. In my run I factor in 1 minute walks every 10minutes.. so I think I will factor in 30sec stops every water station to refill water bottles, and to have something consistent to measure myself against. New bike mantra: I will eat! I will drink! I will pee!
T2 – 10 to 15 minutes (by 3:50 – 4:30 local time)
– Again, I shouldn’t need 15 minutes… hopefully closer to 10. Another full costume change.
Run – 5hrs 15minutes to 5hrs 30mins(by 9:05pm to 10:00pm local time)
– This would be a most excellent run time for me. 5:15 would match my ‘perfect’ training pace of 8km/hr… 5:30 would allow for some extra walk time. But seriously, anything less than the epic 2009 time of 7:28 would be welcome!
Total Time: 14hrs 05mins – 15:00hrs
Swim – 1:30-1:40 (by 08:30-40 local time)
– this is just a stay relaxed, and keep moving and wait for the finish
T1 – 10 minutes (by 8:40 – 8:50am local time)
– going to stay in the same shorts for the entire race to speed up transitions…DeSoto tri shorts…I ‘used’ to change in transition but these are awesome for 13’ish hours making butt issues a non-factor…+ Lantiseptic skin protectant thanks to a tip from Iron Chuck 🙂
Bike – 5:45 – 6:00 (by 2:25 – 2:50pm local time)
– in looking at the temperatures in the morning, when I get out on the bike between 8:30-9:00am, it’s still going to be quite cool…usually at 60F I’m fine with just a bike jersey…but it could be low-mid 50’s, so I’ll take the extra minute or 2 to put on arm warmers and my wind vest…means another minute or so to take them off somewhere…better to have them on resenting the minute to take them off, than cold and wishing that I had them
– Water starting out, and then start to work in drinking Perform, if my stomach is feeling settled from the salt water…then 400-450 calories per hour…alternate gel with water and drinking Perform every 10 minutes until starting to pee, then back off the Perform, and 3xgel + 1/2 PowerBar every 15 minutes with water + 1 salt tablet per hour
– 185-190 Watts first 90 minutes…190-200 Watts the rest…the course and conditions will determine my speed…headwind for most of the first half, tailwind back, so the biggest challenge will be holding back power, watching a slow speed against the wind to start…need to trust that it will setup a good run…don’t ‘cook’ the legs in the first half of the bike
T2 – 10 minutes (by 2:35 – 3:00 local time)
– I’d be where I want to be if I’m at at 3:00pm (8:00 race time) or sooner heading out on the run…this is about when the pro’s will start finishing…sigh
Run – 4:40 – 4:55 (7:20 – 7:55 pm local time)
– starting the run late afternoon, I would have 3 hours until sunset at 6pm…so will go out with a sleeveless shirt…I _may_ switch to a sleeved t-shirt at the 1/2 point special needs area…if I think that I’m going to be in by 7:30’ish, I may just skip the stop…if much later, I may go long-sleeved
– I’ll walk through each aid station every mile…30 steps if only drinking…40 steps if a gel
– due to temperature in low 70’s, first 6 miles at a very slow 11:00/mile, then 10:30/mile for the balance…if the legs hold up…cooler temperature max planned speed would be 10:00/mile…so need to stay hydrated and easy to have a hope of still having running legs in the last 8 miles…it _could_ be cooler, so that would only help me 🙂
Total Time: 12:15 – 12:55 <Personal Record (PR) is under 12:57:00
– my main goal this year is to do everything that I can to still have running speed in the last 8 miles of the run…whenever I think about ‘pressing’ at any other time, I’m going to think about that singular goal
WEATHER as at Friday 5:10pm local time:
– the surf forecast is unchanged: with the wind shifting to the North-east it _should_ flatten the swells that we’ve been seeing today…so _should_ be excellent
click on pictures for larger images
convert F to C: